Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Morse theory from an algebraic viewpoint


Author: Emil Sköldberg
Journal: Trans. Amer. Math. Soc. 358 (2006), 115-129
MSC (2000): Primary 16E05; Secondary 16E40, 17B56
Published electronically: August 25, 2005
MathSciNet review: 2171225
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Forman's discrete Morse theory is studied from an algebraic viewpoint, and we show how this theory can be extended to chain complexes of modules over arbitrary rings. As applications we compute the homologies of a certain family of nilpotent Lie algebras, and show how the algebraic Morse theory can be used to derive the classical Anick resolution as well as a new two-sided Anick resolution.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 16E05, 16E40, 17B56

Retrieve articles in all journals with MSC (2000): 16E05, 16E40, 17B56


Additional Information

Emil Sköldberg
Affiliation: Department of Mathematics, National University of Ireland, Galway, Ireland
Email: emil.skoldberg@nuigalway.ie

DOI: http://dx.doi.org/10.1090/S0002-9947-05-04079-1
PII: S 0002-9947(05)04079-1
Received by editor(s): August 4, 2003
Published electronically: August 25, 2005
Article copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.